Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 166, NWS Tallahassee, FL

June 25, 20205 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2020, 7:28 PM EDT for 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2020, 7:28 PM EDT (23:28 UTC)
Expired
Jun 25, 2020, 8:15 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, GA, Dougherty County, GA, Lee County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 129 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

233 
WUUS52 KTAE 252328
SVRTAE
GAC037-095-177-243-273-260015-
/O.NEW.KTAE.SV.W.0166.200625T2328Z-200626T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
728 PM EDT Thu Jun 25 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Dougherty County in southwestern Georgia...
  Southeastern Randolph County in southwestern Georgia...
  Lee County in southwestern Georgia...
  Northeastern Calhoun County in southwestern Georgia...
  Southern Terrell County in southwestern Georgia...

* Until 815 PM EDT.

* At 727 PM EDT, Doppler radar indicated a severe thunderstorm
  capable of producing destructive winds in excess of 70 mph. This
  storm was located 8 miles southeast of Shellman, or 8 miles
  northeast of Morgan, and moving east at 40 mph. Penny size hail may
  also accompany the damaging winds.

* Locations impacted include...
  Morgan, Dawson, Leesburg, Albany, Putney, Shellman, Leary, East
  Albany, Marine Corps Logistics Base, Turner City, Walker, Sasser,
  Stocks, Radium Springs, Forrester, Lockett Crossing, South Albany,
  Southwest Ga Regional A/P, Palmyra and Holt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

&&

LAT...LON 3187 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3148 8400 3146 8399
      3146 8400 3144 8400 3144 8414 3151 8466
      3174 8466
TIME...MOT...LOC 2327Z 265DEG 35KT 3165 8453 

$$

55-SCHOLL
3 follow-up statements
480 
WWUS52 KTAE 252350
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
750 PM EDT Thu Jun 25 2020

GAC037-243-260000-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-200626T0015Z/
Randolph GA-Calhoun GA-
750 PM EDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH AND
NORTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3183 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3148 8400 3148 8413
      3151 8437 3176 8437
TIME...MOT...LOC 2350Z 265DEG 35KT 3167 8429 

$$

GAC095-177-273-260015-
/O.CON.KTAE.SV.W.0166.000000T0000Z-200626T0015Z/
Dougherty GA-Lee GA-Terrell GA-
750 PM EDT Thu Jun 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL DOUGHERTY...SOUTHWESTERN LEE AND SOUTHEASTERN TERRELL
COUNTIES...

At 750 PM EDT, a severe thunderstorm was located 8 miles southwest of
Leesburg, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Leesburg, Albany, Putney, East Albany, Marine Corps Logistics Base,
Turner City, Walker, Sasser, Stocks, Radium Springs, Forrester,
Lockett Crossing, South Albany, Southwest Ga Regional A/P, Palmyra,
Century, Pecan City, Jordan Place, Ducker and Starksville.

LAT...LON 3183 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3148 8400 3148 8413
      3151 8437 3176 8437
TIME...MOT...LOC 2350Z 265DEG 35KT 3167 8429 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL
352 
WWUS52 KTAE 260002
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
802 PM EDT Thu Jun 25 2020

GAC273-260011-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-200626T0015Z/
Terrell GA-
802 PM EDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TERRELL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3177 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3152 8400 3151 8413
      3151 8425 3176 8425
TIME...MOT...LOC 0001Z 265DEG 35KT 3168 8416 

$$

GAC095-177-260015-
/O.CON.KTAE.SV.W.0166.000000T0000Z-200626T0015Z/
Dougherty GA-Lee GA-
802 PM EDT Thu Jun 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN DOUGHERTY AND SOUTHWESTERN LEE COUNTIES...

At 801 PM EDT, a severe thunderstorm was located near Leesburg,
moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Leesburg, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Stocks, Radium Springs, Forrester, South Albany, Southwest Ga
Regional A/P, Palmyra, Century, Pecan City, Jordan Place, Byne
Crossroads and Mossy Dell.

LAT...LON 3177 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3152 8400 3151 8413
      3151 8425 3176 8425
TIME...MOT...LOC 0001Z 265DEG 35KT 3168 8416 

HAIL...<.75IN
WIND...60MPH
 
$$

55-SCHOLL
428 
WWUS52 KTAE 260011
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
811 PM EDT Thu Jun 25 2020

GAC095-177-260021-
/O.EXP.KTAE.SV.W.0166.000000T0000Z-200626T0015Z/
Dougherty GA-Lee GA-
811 PM EDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DOUGHERTY AND
SOUTHWESTERN LEE COUNTIES WILL EXPIRE AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.

LAT...LON 3177 8403 3173 8402 3171 8403 3170 8402
      3165 8402 3165 8401 3152 8400 3151 8413
      3151 8425 3176 8425
TIME...MOT...LOC 0011Z 265DEG 35KT 3169 8405 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:00 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 25, 7:00 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
700 PM EDT Thu Jun 25 2020

.AVIATION...
[Through 00Z Saturday]

Overnight, cannot rule out brief MVFR/IFR in low clouds and fog
late, but this should be mainly confined to VLD. VFR conditions
expected Friday with easterly winds at or below 10 knots.

&&

.PREV DISCUSSION [159 PM EDT]...

.NEAR TERM [Tonight Through Tomorrow]...

Showers and thunderstorms will continue to develop and propagate
eastward through this evening, centered around a slowly southward
moving surface trough. There is sufficient instability and shear
for strong storms with Mixed Layer CAPE approaching 3k J/kg, and
deep layer Bulk Shear around 25 knots. Precipitable Water values
averaging ~1.8 inches and Downdraft CAPE around 1k J/kg across
much of the area will promote isolated damaging thunderstorm wind
gusts, especially near and to the north of the I-10 corridor.
There is also the potential for isolated, marginally severe hail,
particularly if a storm develops mid-level rotation. Activity
should taper off shortly after sunset.

Benign weather overnight with some clearing. We near saturation
close to ground level and the winds are light/variable. With a
radiation inversion developing, would expect some patchy fog to
develop, especially given the wet stretch of weather recently.

Low to mid-level ridging builds in from the east on Friday with
a drier sounding profile above the surface, compared to today.
A weak surface gradient reinforces the sea-breeze circulation,
which could lead to some showers and thunderstorms, mainly from
the Wiregrass region into the western FL Panhandle. Coverage
will be much more limited compared to today, with the chance of
precipitation limited to 25 pct.

The more limited coverage of precip will also bolster the heat
indices, which could reach 105 degrees over portions of the FL
Panhandle!

.SHORT TERM [Tomorrow Night Through Saturday]...

Upper level ridging coupled with a surface high pressure system
will be over our region on Saturday. These large scale features
will lead to an unseasonably warm day across the region with high
temperatures climbing into the upper 90s. The chance of rain will
be limited given the subsidence provided from the surface high
pressure system, and lack of low level moisture available;
however, a few isolated showers and thunderstorms could develop
late in the afternoon along the sea breeze front as it makes its
way inland. Lows Tomorrow night will be in the low 70s for much of
the region.

.LONG TERM [Saturday Night Through Thursday]...

An interesting pattern for the end of June and early July looks to
develop across the western hemisphere. In the early part of this
period, deep layer ridging and subsequent surface high pressure
will continue to linger over our region through Monday. This will
lead to slightly above normal temperatures for highs with upper
90s expected through Monday. Temperatures are expected to slowly
decrease throughout the work week as a southward propagating upper
level low/back door cold front enter the region from the north
east.

This pattern is supported by the development of a negative NAO
blocking pattern across southern Greenland. The current upper
level trough across the Northeast is expected to become stalled
over the next several days over this region as a strong high
pressure system builds over southern Greenland. This is expected
to push the upper level trough southward across the eastern
seaboard by mid week. A possible weak surface low pressure system
may develop off the North and South Carolina coastlines; however,
is unlikely to affect our region.

The overall southward extent of the upper level trough will
however determine the likelihood and coverage of thunderstorm
activity across our region. The closer the trough approaches our
region, the more upper level support/forcing for afternoon
thunderstorm activity is expected. With the ECMWF and GFS model
solutions differing on the upper level troughs evolution in the
day 6-8 time range, I've opted to lower PoPs for the time being
until a more concrete solution is settled on. Overall if this
trend does continue, another wet pattern is likely across our
area next week.

.MARINE...

Light winds less than 10 knots are expected through the weekend as
upper level ridging and subsequent surface high pressure build
over the region tonight and tomorrow. Seas will generally be 1-2
feet through the weekend. Another wet pattern is expected to
return to the region by early next week.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

.HYDROLOGY...

Rainfall totals over the last few days around around 1-2 inches
across the region with localized areas seeing 3-4 inches. Local
rivers are currently steady or falling across the region. Forecast
rainfall over the next week are expected to be in the 1-2 inch
range. Given the lack of expected excessive rainfall amounts over
the next week, there are no flooding concerns at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  96  73  98  73 /  20  20   0  10  10
Panama City   77  91  76  93  75 /   0  10   0  10  10
Dothan        72  92  72  94  72 /  20  30   0  20  10
Albany        73  92  72  96  73 /  20  20   0  20  20
Valdosta      72  96  72  96  73 /  40  10   0  10  20
Cross City    72  97  73  98  73 /   0  20   0  10  10
Apalachicola  76  92  76  91  75 /   0  10   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
     Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...LF
MARINE...Bunker
FIRE WEATHER...LF
HYDROLOGY...Bunker

In the hours before

Special weather statement, Jun 25, 5:35 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Thu Jun 25 2020

FLZ017-027-252200-
Inland Wakulla FL-Leon FL-
535 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND
SOUTHEASTERN LEON COUNTIES UNTIL 600 PM EDT...

At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Crawfordville, Wakulla, Leon Sinks, Wakulla Springs,
Lutterloh, Bethel, Natural Bridge, Eight Mile Pond and Vereen.

LAT...LON 3021 8437 3036 8440 3038 8413 3023 8411
TIME...MOT...LOC 2134Z 266DEG 18KT 3030 8426

72-BUNKER
Special weather statement, Jun 25, 5:41 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
541 PM EDT Thu Jun 25 2020

FLZ016-017-026-252215-
Liberty FL-Gadsden FL-Leon FL-
541 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GADSDEN...NORTHEASTERN
LIBERTY AND CENTRAL LEON COUNTIES UNTIL 615 PM EDT...

At 541 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Greensboro to near Midway.
Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quincy, Midway, Tallahassee, Lake Talquin, Littman, Florence,
Scotland, Maclay State Gardens, Gibson, Fort Braden, Tallahassee Coml
Airport, Santa Clara, Shady Rest, Lake Jackson, Quincy Airport,
Wetumpka, Sawdust, Forest Meadows Park and Douglas City.

LAT...LON 3035 8447 3054 8423 3063 8458 3046 8485
TIME...MOT...LOC 2141Z 283DEG 20KT 3043 8477 3056 8446
Special weather statement, Jun 25, 6:00 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Thu Jun 25 2020

FLZ017>019-027-028-127-252230-
Inland Taylor FL-Coastal Wakulla FL-Inland Jefferson FL-Madison FL-
Inland Wakulla FL-Leon FL-
600 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
NORTHWESTERN TAYLOR...SOUTHWESTERN JEFFERSON...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES UNTIL 630 PM EDT...

At 600 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crawfordville to near Woodville to 15
miles northwest of Perry. Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Cody,
Shadeville, Hells Half Acre, Leon Sinks, Wakulla Springs, Lamont,
Eridu, Cabbage Grove, Eight Mile Pond, Thomas City, Wacissa, Wacissa
Springs, Bethel, Natural Bridge and Sirmans.

LAT...LON 3018 8364 3020 8408 3009 8447 3029 8453
      3039 8420 3041 8366
TIME...MOT...LOC 2200Z 282DEG 10KT 3024 8441 3031 8420 3028 8375
Local storm report, Jun 25, 6:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     FORT GAINES-CLAY AIRPOR 31.64N 85.05W
06/25/2020                   CLAY               GA   EMERGENCY MNGR

            ONE TREE DOWN.

&&

JLF
Special weather statement, Jun 25, 7:04 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
704 PM EDT Thu Jun 25 2020

FLZ028-128-252330-
Inland Taylor FL-Coastal Taylor FL-
704 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR COUNTY UNTIL
730 PM EDT...

At 704 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Perry, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Perry, Pinland, Econfina, Secotan, Boyd, Foley, Perry-Foley Airport,
Bucell Junction, Athena, Hampton Springs and Fenholloway.

LAT...LON 3005 8389 3022 8387 3022 8348 2998 8348
TIME...MOT...LOC 2304Z 274DEG 23KT 3013 8379

55-SCHOLL
Special weather statement, Jun 25, 7:24 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM EDT Thu Jun 25 2020

FLZ028-128-260000-
Inland Taylor FL-Coastal Taylor FL-
724 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TAYLOR COUNTY UNTIL 800
PM EDT...

At 724 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Perry, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Perry, Pinland, Foley, Perry-Foley Airport, Bucell Junction, Hampton
Springs and Fenholloway.

LAT...LON 3000 8377 3015 8373 3012 8348 2990 8354
TIME...MOT...LOC 2324Z 291DEG 34KT 3005 8369

04-MCD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:23 PM EDTSpecial Weather StatementTAEClay, Quitman, Randolph52 min
Jun 24, 11:10 PM EDTSpecial Weather StatementTAERandolph, Terrell50 min
Jun 24, 11:57 PM EDTSpecial Weather StatementTAELee, Terrell48 min
Jun 25, 12:42 AM EDTSpecial Weather StatementTAELee48 min
Jun 25, 3:10 PM EDTSpecial Weather StatementTAESeminole50 min
Jun 25, 6:10 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Quitman, Randolph50 min
Jun 25, 6:51 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Dougherty, Randolph, Terrell39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.